In the meantime, your doctor may recommend that you use a cortisone cream (either over the counter or a prescription). If the rash is really angry, an oral medication might be prescribed. If not, the doctor might recommend an over the counter antihistamine. Applying cool wet compresses can help along with soaking your feet in baking soda or an oatmeal bathing product. Whatever you do, you want to avoid itching your feet. If you just can’t stop, put a dressing on your feet to keep you from scratching the skin. The allergic reaction is bad but you don’t want to get your feet infected from scratching them. If you notice that they are starting to heal and then suddenly they seem red and hot or swollen, get back to the doctor right away because you may have infected the skin when you scratched them. You will then need an antibiotic to help your body fight the infection.
Got an Itch?
Got an itch?
So, your friend told you about this great new soap. The smell is awesome and it is just terrific. You run out and buy it. And it is heavenly. It smells so good and it makes you feel great.
You suddenly notice that your feet itch. They not only itch but they itch a LOT and there is a red bumpy rash on the top of your feet. At first, you wonder what could be wrong. You start slathering your skin with hydrocortisone creams but it just doesn’t go away.
You start to wonder if it could be that great new scented soap. No, it can’t be. You love that soap. It smells so good. That just can’t be the problem.
After a week or two have passed, you are still red, itchy and unhappy. You decided to stop using the soap but the rash does not instantly go away the way you thought it would. What do you do now?
It is time to call your friendly local podiatrist. Go in and have the doctor check out the rash. As you guessed, the rash is probably from the new soap you have started using. It could be from other things and the doctor will ask you about your activities so that he/she can be sure.
I would like to tell you that when you stop using the product that has caused the allergy that you will heal almost immediately and it will all be over. No, unfortunately it will take a few weeks for your body to recover from the allergic reaction.
Give the rest of the soap to your friend who suggested it. You cannot use it again. Sorry!